Joint pain two days after chemo
So I just had my first round of chemo on Wednesday. The Carboplatin was a breeze but the pactaxal was a little tough. Now I have aches and pains in my feet. Any recommendations
What a nightmare chemo is. I've just finished the course of six carboplatin and taxol. It seems to have different effects on us all. I hope the aches and pains pass and you feel better soon. Not sure what to recommend except to ride it out and hope the side-effects disappear very soon.
Sending loads of love. The good thing it is the Gold Standard NICE approved treatment and the best we can have.
xx Love Annie
I had all the side effects that you can have except the rash so the first week after chemo I ended up in the ER. The next chemo and nulastin shot was not as bad except for the indigestion. Taking omnaprozole and reglan. This has helped.
Hi - I had pains in my legs after the first session, spoke to the hospital and was told ok to take paracetamol and ibuprofen but have since been told to try tonic water. The tiredness and pains only lasted 2 1/2 days and was fine after that although suffered with constipation and took senokot, the doctor has now given me a prescription to help. My second session is tomorrow. Good luck xx
Neuropathy is a pretty common side effect of the taxol drugs. I would mention to your doctor. Hang in there!
I had aching legs and joints during the first week when I was on carbotaxol. Not pleasant. As I have always been pretty active I made myself walk each day. I assumed getting fresh oxygen into the blood would be a good thing. I took a walking stick with me at first just for confidence. Sometimes only walked for 10mins. When I mentioned this to the oncologist she said she couldn't emphasise the importance of exercise enough! Stick with it. I'm now in remission with no evidence of disease,at least for the time being! You'll get through this x
Thank you. I will try walking more. Congrats to you on being in remission!!!
I too have the joint pains but I walk 1 mile almost every day and now I feel like walking farther. I will get my third chemo this week and that will slow my walking again for a few days but I just keep plugging.
Same here. The first week after chemo was always the worst but after that just went as far as I wanted, and the weather allowed! Sounds as though you are doing well,keep it up x
I'm afraid it is one of those side effects you get from the chemo. I had seven sessions of chemo and the aching legs were always a factor. After the first chemo it lasted a couple of days but by the last one it would last for about 5 days. Walk as much as you can. I didn't take any painkillers in case they masked neutropenic infections. The good news is that the chemo does work!! I am now in remission so although the aches and pains are a nuisance it's all making you better! Best wishes and hope your treatment goes really well.
Hi,, the side effects from chemo can be awful. I took pains in my heels which travelled up my shins with the chemo. All I can recommend is a good pain relief drug which your GP can prescribe for you. Try looking on the bright side, one down, 5 more to go. You can do it. Ann xx
I took regular painkillers after the chemo as I knew it was coming and that seemed to help for the first few days when it was at its worst. Warm baths and hot water bottles also helped. In my head I used to think if it's having this effect - it must be doing something and almost embraced the side effects because of that thought. Good luck. It's not for long and try to enjoy the good bits I between Xxx
I am sorry you are so uncomfy after your treatment but it is the norm. I recommend epsom salts in a basin of water soak the feet for twenty minutes. If you are able to manage a bath put the salts in the bath. You can get them at any chemist and half the small pack is enough in a basin. I found it helped me. I also got comfier shoes, heavenly feet and they werent too hard to wear. You have one done and five more to go do keep in touch with us.
I've been doing the chemo thing for almost 11 years, now, not on for the past 18 months...things good, but truth is, sometimes it hurts...so get a prescription for pain pills, keep them on hand.,...TAKE them and they will help. I have percocet...always on hand,. Your Drs. and nurses should want to keep you as comfortable as possible. The pain pills will get you through.
I had pains in my legs and took hot baths, hot water bottles and regular short walks, it all helped. Wishing you well x
Oh it all comes back to me!!! My legs felt really painful for about 5 days after chemo - paracetamol helped but I used to have to sleep with a pillow under my knees in an effort to get comfortable. Like other replies it does get better so it is just a case of managing it in whatever way suits. Hope things are getting easier now. Val.
Hi, I had my first round of chemo about ten days ago and am getting Carboplatin and Taxol. The doctor and nurses had warned me to get the allergy medication "Claritin" and start taking it because, for some reason, chemo patients who had already been taking it, did much better than patients who were not. Claritin seems to greatly lessen particularly the joint and muscle pain and soreness! Not sure if you have access to this exact drug, but sure hope so. I have had only two days where I experienced a tiny bit of discomfort in what seemed like my bones. It was very minor. I had one evening when I thought I might be getting nausea, so took that anti-nausea medication and it worked. Have had no other problems.
We've all been there.Suzuki and the rest of the ladies are right.Warm baths,exercise and above all if your prescribed pain relief !take them,I can't emphasise that enough.Us women tend to ride out the pain and hope for the best.I was prescribed Ponstan pain relief,they worked but they also cause constipation so was taking to sachets of Movicol a day for that.wishing you strength for the chemo and hugs.x
I was told to take Claritin for joint pain and I know that sounds unusual but it does help.
Try Claritin. I know it's for allergies, but that's what my doctor recommended. It doesn't take away all the pain, but it does help with the bone pain. It has something to do with your system pushing out new blood cells to replace what chemo killed. I think I took 1 a day the whole time I was on chemo. I have now been done with chemo for 15 months. I hate to say it, but the aches & pains lasted longer after each chemo. You can get through this !!
Hi Patty.....I'm curious about the claritin. My aches and pains (from the lower back right down to my feet) started after I finished the chemo. I'm now 7 months post chemo, and it hasn't gotten any better. I don't let it stop me from doing anything, but it sure would be nice to have some relief. I think I'll try the claritin.......can't hurt! Thank you.
The Claritin helped during chemo. I suffered with joint aches & pains after I was done too. Sadly it's one of the effects of chemo. I could hardly move in the mornings or after sitting for awhile. Glucosamine & chondrotin helps as well ax yime.
Oops, as well as time.
Ibuprophen worked for me, I tried all the big guns like morphine, oxycodone etc but it was plain old ibuprophen that did the trick, good luck and boy I remember those joint pains! Not,fun.
I must mention this to my gp and my team, very interesting to say the least, I am like I dont know what in the mornings with foot pain for about an hour. Then I free out, Thanks for all the info, I know it was somebodys elses post but this is how you gather information and help, best wishes to all
Hi..the side effects are horrendous..and vary...are you able to take basic painkillers as they help...advise you oncologist doc or nurse they can advise...it could be the steriods they give you for the 3 days after chemo..I had the same..eventually put it down to steriods..they reduce my intake on the last 2 of my 6 sessions..hope you resolve or ease the pain...try stay strong.. x
finished my Chemo 1/13/2015. Taxol and carbplatin. I have shoulder joint pain, pain in my feet when I first...
paracetamol, what a joke Paracetamol for chemo pain. It did nothing for the pain so I rang my cancer specialist...
I've been told that bone/joint pains will be a side effect but I never thought It was gonna be this bad...
Start a Community